Alert archive / Minnesota / Wind Chill Advisories in 2013

Wind Chill Advisory 7, NWS Grand Forks, ND

January 23, 201310 counties in Minnesota; 5 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Jan 23, 2013, 4:02 AM CST for 10 counties in Minnesota; 5 counties in North Dakota. It took effect at Jan 23, 2013, 3:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2013, 4:02 AM CST (10:02 UTC)
In effect from
Jan 23, 2013, 3:00 PM CST
Expired
Jan 24, 2013, 12:00 PM CST
In force
21 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 114 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS43 KFGF 231002
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
402 AM CST WED JAN 23 2013

...HAZARDOUS WIND CHILL READINGS WEDNESDAY INTO THURSDAY...

.ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING.
TEMPERATURES IN SOME AREAS WILL SEE THEIR HIGHEST VALUES EARLY
THIS MORNING WITH FALLING TEMPERATURES DURING THE AFTERNOON. IN
ADDITION TO COLD TEMPERATURES MOVING IN...NORTH TO NORTHWEST WINDS
WILL INCREASE INTO THE 10 TO 20 MPH RANGE WITH HIGHER GUSTS. WIND
CHILLS WILL BE IN THE 25 TO 40 BELOW ZERO RANGE NORTH OF A
COOPERSTOWN TO BEMIDJI LINE BEGINNING THIS MORNING...WITH
LOCATIONS SOUTH OF THAT LINE FALLING DOWN TO ADVISORY LEVEL WIND
CHILLS BY MID AFTERNOON. WINDS OVERNIGHT WILL DECREASE...BUT
TEMPERATURES WILL CONTINUE TO BE VERY COLD AND EVEN WINDS AT 3 TO
4 MPH WILL MAKE FOR BITTERLY COLD WIND CHILLS. TEMPERATURES AND
WIND CHILLS WILL BEGIN TO RECOVER BY THURSDAY AFTERNOON. 

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-241800-
/O.NEW.KFGF.WC.Y.0007.130123T2100Z-130124T1800Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
402 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST THURSDAY. 

* TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH
  WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS OF 25 BELOW TO 40
  BELOW ZERO. WINDS WILL DECREASE WEDNESDAY NIGHT BUT BITTERLY COLD
  TEMPERATURES AND LIGHT WINDS WILL KEEP WIND CHILL VALUES IN THE
  25 BELOW TO 40 BELOW RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-241800-
/O.EXT.KFGF.WC.Y.0006.130123T1200Z-130124T1800Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
402 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST THURSDAY.

* TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH NORTH
  WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS OF 25 BELOW TO 40
  BELOW ZERO. WINDS WILL DECREASE WEDNESDAY NIGHT BUT BITTERLY COLD
  TEMPERATURES AND LIGHT WINDS WILL KEEP WIND CHILL VALUES IN THE
  25 BELOW TO 40 BELOW RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

JR
5 follow-up statements
486 
WWUS43 KFGF 231656 AAA
WSWFGF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1056 AM CST WED JAN 23 2013

...HAZARDOUS WIND CHILL READINGS TODAY INTO THURSDAY...

.ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING.
TEMPERATURES IN SOME AREAS WILL SEE THEIR HIGHEST VALUES EARLY
THIS MORNING WITH FALLING TEMPERATURES DURING THE AFTERNOON. IN
ADDITION TO COLD TEMPERATURES MOVING IN...NORTH TO NORTHWEST
WINDS WILL INCREASE INTO THE 10 TO 20 MPH RANGE WITH HIGHER
GUSTS. WIND CHILLS WILL BE IN THE 25 TO 40 BELOW ZERO RANGE NORTH
OF A COOPERSTOWN TO BEMIDJI LINE BEGINNING THIS MORNING...WITH
LOCATIONS SOUTH OF THAT LINE FALLING DOWN TO ADVISORY LEVEL WIND
CHILLS BY MID AFTERNOON. WINDS OVERNIGHT WILL DECREASE...BUT
TEMPERATURES WILL CONTINUE TO BE VERY COLD AND EVEN WINDS AT 3 TO
4 MPH WILL MAKE FOR BITTERLY COLD WIND CHILLS. TEMPERATURES AND
WIND CHILLS WILL BEGIN TO RECOVER BY THURSDAY AFTERNOON.

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-241800-
/O.CON.KFGF.WC.Y.0006.000000T0000Z-130124T1800Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
1056 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. 

* TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH 
  NORTH WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS OF 25 
  BELOW TO 40 BELOW ZERO. WINDS WILL DECREASE WEDNESDAY NIGHT 
  BUT BITTERLY COLD TEMPERATURES AND LIGHT WINDS WILL KEEP WIND 
  CHILL VALUES IN THE 25 BELOW TO 40 BELOW RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-241800-
/O.CON.KFGF.WC.Y.0007.130123T2100Z-130124T1800Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1056 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO NOON CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO NOON CST THURSDAY. 

* TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO COMBINED WITH 
  NORTH WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS OF 25 
  BELOW TO 40 BELOW ZERO. WINDS WILL DECREASE WEDNESDAY NIGHT 
  BUT BITTERLY COLD TEMPERATURES AND LIGHT WINDS WILL KEEP WIND 
  CHILL VALUES IN THE 25 BELOW TO 40 BELOW RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

ROGERS
726 
WWUS43 KFGF 232142
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
342 PM CST WED JAN 23 2013

...HAZARDOUS WIND CHILL READINGS TONIGHT INTO THURSDAY...

.WINDS WILL INITIALLY DECREASE TONIGHT AS HIGH PRESSURE MOVES
ACROSS THE DAKOTAS AND MINNESOTA. CLEAR SKIES AND LIGHT WIND WILL 
ALLOW AIR TEMPERATURES TO DROP TO BETWEEN 15 AND 30 BELOW. THIS...
COMBINED WITH WINDS AROUND 5 MPH WILL RESULT IN WIND CHILL VALUES
FROM 25 TO 40 BELOW ZERO. TEMPERATURES MAY ACTUALLY RISE ALONG AND
WEST OF THE VALLEY AFTER MIDNIGHT AS HIGH CLOUDS INCREASE FROM
WEST TO EAST...BUT HAZARDOUS WIND CHILL WILL CONTINUE AS SOUTHERLY
WINDS INCREASE TO AROUND 10 MPH IN THESE AREAS.

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-241800-
/O.CON.KFGF.WC.Y.0006.000000T0000Z-130124T1800Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
342 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. 

* AIR TEMPERATURES FROM 15 TO 30 BELOW...COMBINED WITH WINDS FROM
  5 TO 10 MPH WILL RESULT IN HAZARDOUS WIND CHILL VALUES FROM 25
  TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-241800-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-130124T1800Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
342 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. 

* AIR TEMPERATURES FROM 15 TO 30 BELOW...COMBINED WITH WINDS FROM
  5 TO 10 MPH WILL RESULT IN HAZARDOUS WIND CHILL VALUES FROM 25
  TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

ROGERS
408 
WWUS43 KFGF 240213
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
813 PM CST WED JAN 23 2013

...HAZARDOUS WIND CHILLS CONTINUE...

.SURFACE HIGH PRESSURE WILL MOVE INTO THE AREA BY MORNING
RESULTING IN FRIGID WIND CHILL READINGS.

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-241800-
/O.CON.KFGF.WC.Y.0006.000000T0000Z-130124T1800Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
813 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. 

* AIR TEMPERATURES FROM 15 TO 30 BELOW...COMBINED WITH WINDS 
  FROM 5 TO 10 MPH WILL RESULT IN HAZARDOUS WIND CHILL VALUES 
  FROM 25 TO 40 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-241800-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-130124T1800Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
813 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. 

* AIR TEMPERATURES FROM 15 TO 30 BELOW...COMBINED WITH WINDS 
  FROM 5 TO 10 MPH WILL RESULT IN HAZARDOUS WIND CHILL VALUES 
  FROM 25 TO 40 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
890 
WWUS43 KFGF 241049
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
449 AM CST THU JAN 24 2013

...HAZARDOUS WIND CHILLS CONTINUE...

.LIGHT WINDS OVER NORTHWEST MINNESOTA WILL INCREASE THIS MORNING
AND ALLOW FOR LOW WIND CHILLS. ELSEWHERE WIND CHILLS RANGED FROM
25 TO 40 BELOW OVER EASTERN NORTH DAKOTA. LOW WIND CHILLS WILL
CONTINUE THIS MORNING. 

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-241800-
/O.CON.KFGF.WC.Y.0006.000000T0000Z-130124T1800Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
449 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* AIR TEMPERATURES FROM 15 TO 30 BELOW...COMBINED WITH WINDS FROM
  5 TO 10 MPH WILL RESULT IN HAZARDOUS WIND CHILL VALUES FROM 25
  TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF COLD AIR AND WINDS
WILL GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT
AND GLOVES.

&&

$$

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-241800-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-130124T1800Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
449 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* AIR TEMPERATURES FROM 15 TO 30 BELOW...COMBINED WITH WINDS FROM
  5 TO 15 MPH WILL RESULT IN HAZARDOUS WIND CHILL VALUES FROM 25
  TO 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF COLD AIR AND WINDS
WILL GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT
AND GLOVES.

&&

$$
973 
WWUS43 KFGF 241751
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1151 AM CST THU JAN 24 2013

...HAZARDOUS WIND CHILLS CONTINUE INTO THE AFTERNOON OVER THE
DEVILS LAKE BASIN AND THE NORTHERN VALLEY...

.TEMPERATURES WILL CONTINUE TO SLOWLY WARM BUT SOUTH TO SOUTHEAST
WINDS OF 15 TO 30 MPH WILL CONTINUE OVER THE RED RIVER VALLEY INTO
EASTERN NORTH DAKOTA. TEMPERATURES WILL REMAIN COLD ENOUGH THAT
ALONG WITH THE WINDS WIND CHILL READINGS OF 25 TO 35 BELOW ZERO
WILL CONTINUE THROUGH LATE AFTERNOON FOR THE DEVILS LAKE BASIN AND
THE CENTRAL AND NORTHERN RED RIVER VALLEY. WINDS IN THE BEMIDJI
AND BAUDETTE AREAS WILL REMAIN A BIT LIGHTER AND WIND CHILLS NOT
AS COLD. 

MNZ006-009-016-017-241900-
/O.EXP.KFGF.WC.Y.0006.000000T0000Z-130124T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...BEMIDJI
1151 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. WIND CHILL
READINGS WILL STILL RUN IN THE 10 BELOW TO 25 BELOW ZERO RANGE
THIS AFTERNOON.



$$

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-241900-
/O.EXP.KFGF.WC.Y.0007.000000T0000Z-130124T1800Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1151 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. WIND CHILL
VALUES WILL STILL RUN IN 10 BELOW TO 25 BELOW ZERO RANGE THIS
AFTERNOON.



$$

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026>030-054-
250000-
/O.EXT.KFGF.WC.Y.0006.000000T0000Z-130125T0000Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
1151 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* AIR TEMPERATURES SLOWLY RISING THROUGH THE SINGLE DIGITS BELOW
  ZERO COMBINED WITH A GUSTY SOUTH TO SOUTHEAST WIND OF 15 TO 30
  MPH WILL CREATE WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO THROUGH
  LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF COLD AIR AND WINDS
WILL GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
RESULT IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING
HAT AND GLOVES.

&&

$$

DTR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:51 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 23, 3:51 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
351 AM CST WED JAN 23 2013

.SHORT TERM...

WIND CHILLS FOR THE FIRST FEW PERIODS AND THEN PRECIP CHANCES
THURSDAY/THURSDAY NIGHT WILL BE THE PRIMARY FORECAST CONCERNS FOR
THE SHORT TERM.

FAIRLY VIGOROUS SHORTWAVE TROUGH IS EVIDENT ON WV LOOP DIGGING
DOWN THROUGH MANITOBA THIS MORNING...AND MODELS ARE ALL IN PRETTY
GOOD AGREEMENT ON BRINGING IT DOWN THROUGH THE MN ARROWHEAD INTO
THE GREAT LAKES TODAY. THIS SHOULD HELP PUSH ANOTHER SURGE OF COLD
AIR DOWN INTO THE CWA WITH A 1040 PLUS HIGH BUILDING INTO THE
NORTHERN PLAINS BY AFTERNOON. WINDS HAVE SHIFTED TO THE NORTHWEST
ALREADY IN THE DEVILS LAKE BASIN AND NORTHERN RED RIVER VALLEY
THIS MORNING WITH DECENT COLD AIR ADVECTION. TEMPS IN THE
SOUTHWESTERN COUNTIES ARE AROUND 10 F BUT THINK THAT THIS WILL BE
NEARLY AS HIGH AS IT GOES TODAY AS COLD AIR SETTLES IN. THERE
SHOULD BE SOME DECENT MIXING TO ALMOST 950MB LATER TODAY AND WINDS
SHOULD BECOME BREEZY. THINK THAT WITH THE COLD AIR COMING DOWN AND
WINDS PICKING UP...WIND CHILLS WILL STAY BELOW ADVISORY CRITERIA
IN THE NORTH AND DROP DOWN IN THE SOUTHERN COUNTIES LATE THIS
AFTERNOON. EXTENDED WIND CHILL HEADLINES INTO THIS AFTERNOON AND
TONIGHT.

THE SFC HIGH CENTER WILL MOVE OVER MN TONIGHT AND THERE WILL BE A
PERIOD WHERE WINDS GO LIGHT OVER OUR EASTERN COUNTIES.
HOWEVER...DEPENDING ON CLOUD COVER TEMPS WILL BOTTOM OUT VERY
LOW...IN THE -25 F RANGE OR EVEN BELOW. THEN WINDS WILL SHIFT TO
THE SOUTH AND PICK UP AGAIN AS LOW PRESSURE DEVELOPS OVER ALBERTA. WILL
CONTINUE TO KEEP WIND CHILL ADVISORY GOING UNTIL TOMORROW AT 18Z.
A FEW SPOTS BRIEFLY HAVE WIND CHILLS DOWN LOWER THAN 40
BELOW...BUT WITH LIGHT WINDS AND UNCERTAINTY WITH CLOUD COVER WILL
KEEP IT ONLY AN ADVISORY FOR NOW AND LET LATER SHIFTS LOOK AT
IF WE WILL MEET WARNING CRITERIA.

ANOTHER SHORTWAVE TROUGH WILL BEGIN TO DIG INTO SASKATCHEWAN AND
MANITOBA THURSDAY. THE SFC HIGH WILL MOVE OFF TO THE GREAT LAKES
AND THE TROUGH WILL EJECT INTO THE WESTERN DAKOTAS. THE MODELS
START BRINGING SOME WARM AIR ADVECTION PRECIP INTO OUR
NORTHWESTERN COUNTIES BY LATE IN THE DAY...SO KEPT THE TREND OF
ONLY SLIGHT POPS IN THE MORNING BUT SOME LIKELIES IN THE
AFTERNOON. TEMPS ON THURSDAY WILL HAVE A COLD START AND STRUGGLE
TO GET ABOVE ZERO. WARM AIR ADVECTION AND WESTERLY WINDS WILL KICK
IN THURSDAY NIGHT AND THINK THAT READINGS WILL BE NON-DIURNAL WITH
FAIRLY WARM TEMPS OVERNIGHT BEFORE COLD AIR MOVES BACK IN FOR FRIDAY.

MODELS HAVE BEEN TRENDING A BIT FURTHER NORTH WITH THE TRACK OF
THE THURSDAY/THURSDAY NIGHT LOW PRESSURE SYSTEM. BUMPED UP POPS A
BIT MORE IN THE LAKE OF THE WOODS AREA. AT THIS POINT IT STILL
SEEMS THAT PRECIP AMOUNTS WILL BE FAIRLY LIGHT WITH 1 TO 3 INCHES
POSSIBLE MAINLY IN THE NORTHEASTERN CWA. PRECIP SHOULD END FRIDAY
AS COLD HIGH PRESSURE BUILDS DOWN INTO THE NORTHERN PLAINS AGAIN.
HIGH PRESSURE WILL CONTINUE INTO FRIDAY NIGHT AND LOWS SHOULD
AGAIN GET IN THE TEENS BELOW ZERO.

.LONG TERM...SATURDAY THROUGH TUESDAY.
UPPER AIR PATTERN IS PROGRESSIVE THIS PERIOD WITH SOME AMPLIFICATION
AT THE END OF THE PERIOD. THE GFS WAS A LITTLE FASTER THAN THE ECMWF
THROUGH THE PERIOD. WILL PREFER THE SLOWER ECMWF.

MODELS GENERALLY RUNNING FAST. SO WILL SLOW DOWN PRECIPITATION FOR
SAT NIGHT AND ALSO FOR MON THROUGH TUE PERIOD.

LITTLE CHANGE TO HIGH TEMPS EXCEPT FOR TUE WITH TEMPS ABOUT 5 TO 6
DEGREES HIGHER. LOW TEMPS WERE RAISED THREE OR FOUR DEGREES IN THE
SOUTHEAST ZONES. LITTLE CHANGE ELSEWHERE.

&&

.AVIATION...

PATCHY MVFR CEILINGS HAVE CONTINUED OVER THE EASTERN TAF
SITES...WITH SOME -SN LINGERING AT KBJI. THINK CONDITIONS SHOULD
IMPROVE LATER THIS MORNING AS HIGH PRESSURE BUILDS DOWN INTO THE
REGION. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE INTO THE 15
TO 20 KT RANGE BY LATER THIS AFTERNOON. CONDITIONS SHOULD REMAIN
VFR FROM MID MORNING TODAY UNTIL AFTER 12Z THURSDAY AS LOWER
CEILINGS WILL REMAIN OFF TO THE WEST UNTIL AFTER THE TAF PERIOD.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST
     THURSDAY FOR NDZ038-039-049-052-053.

     WIND CHILL ADVISORY FROM 6 AM THIS MORNING TO NOON CST THURSDAY
     FOR NDZ006>008-014>016-024-026>030-054.

MN...WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST
     THURSDAY FOR MNZ002-003-022>024-027>032-040.

     WIND CHILL ADVISORY FROM 6 AM THIS MORNING TO NOON CST THURSDAY
     FOR MNZ001-004>009-013>017.

&&

JR/HOPPES
Hazardous weather outlook, Jan 22, 3:17 PM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
317 PM CST TUE JAN 22 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-232130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
317 PM CST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO CAN BE EXPECTED
WEDNESDAY MORNING OVER NORTHEASTERN NORTH DAKOTA INTO NORTHWESTERN
MINNESOTA.

IN ADDITION...A FAST MOVING AREA OF LOW PRESSURE WILL GIVE UP TO 2
INCHES OF FRESH SNOW TO AREAS GENERALLY NORTH OF A DEVILS LAKE TO
FARGO TO WADENA LINE THURSDAY AFTERNOON AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

Nearby

Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in North Dakota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.